1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Side effects and alternatives to Viagra

Discussion in 'Ask A Question' started by etmsreec, Aug 10, 2013.

  1. etmsreec

    etmsreec Type 1 · Well-Known Member

    Messages:
    107
    Likes Received:
    16
    Trophy Points:
    58
    Having been diabetic for over 30 years, I guess it's not surprising that I've been prescribed Viagra for a little help.
    The issue that I have is that it's presenting the normal side effects of headaches and feeling flushed. Now the obvious answer is, "so don't use it!" :clap:
    What are the alternatives like? Are any of them any better at improving erections without the unwelcome side effects that, if anything, lower sex drive rather than raising it? It seems pointless "getting in the mood" with a partner, taking a tablet, then having my mood killed by the fuzziness in my head that the tablet causes!
     
  2. mickey121

    mickey121 Type 2 · Well-Known Member

    Messages:
    140
    Likes Received:
    3
    Trophy Points:
    58
  3. candyfloss

    candyfloss · Well-Known Member

    Messages:
    160
    Likes Received:
    5
    Trophy Points:
    38
    I get Cialis on prescription and it works well for me, no headaches or flushing especially if the dose is limited to one 5mg tablet. I have taken 10mg in one go and there is perhaps slightly more liklihood of a little flushing without any significant advantage. I think you would need to adjust the dose to suit. You may get put on 5mg to start with which may not be enough depending on your needs but Cialis is longer lasting, 1 - 3 days in my case and if you found it effective you could probably get the strength increased to 10mg (by saying the 5mg arent strong enough!) and cut the pills in half. Taking a pill after a meal will slow the absorption and take longer to kick in but it may help to reduce or eliminate headaches etc.
    I dont know about Viagra but Cialis has the effect of reducing my blood pressure. This is a positive side effect for me and has enabled me to keep my Amlodipine at 5mg.
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    11,729
    Likes Received:
    7,081
    Trophy Points:
    298
    I have Viagra on my prescription and used if for many months with a headache sometimes and the pink visual flush. I then tried a p*nis ring instead and it works and avoids the need for a drug. Follow the instructions and use a simple latex rubber one to avoid problems. I bought mine online and have used it for a few years now.
     
  5. Anonymous

    Anonymous · Guest

    How about the 'free' wristband when it finally arrives? :D Seriously though, I hope that people rule out non-physical causes before using those drugs. I went through a problem period for a few weeks after I stopped drinking and, although no one wishes to know this, all is back to normal.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook